MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. 5.5 PRECUT CURVED RODS, TI ALLOY 55MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. 5.5 PRECUT CURVED RODS, TI ALLOY 55MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02015.008
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2019-00548.
 
Event or Problem Description
It was reported that a hospital received the incorrect product in two packages.The packages contained 50mm rods instead of the labeled 55mm rods.The product was discovered by the hospital complainant and there was no reported patient involvement.This is report one of two.
 
Additional Manufacturer Narrative
Additional information in b4, d10, g4, g7, h2, h3, h6: methods, results, and conclusion codes.The returned device was evaluated.Visual inspection confirmed that the physical etch on the product is 50mm.However, the product label states that the product is 55mm.The product was measured and found to be 55mm.Therefore, the products are incorrectly etched.The complaint is confirmed for etching issue.A review of the manufacturing records did not identify any issues or nonconformances related to the reported event.However, the complaint confirmed that the product left non-conforming with the incorrect etch.A supplier corrective action was previously initiated and found that the description at the supplier was incorrectly changed in the system during a name conversion.
 
Event or Problem Description

Brand Name
5.5 PRECUT CURVED RODS, TI ALLOY 55MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
MDR Report Key9501511
Report Number3012447612-2019-00547
Device Sequence Number1304475
Product Code NKB
UDI-Device Identifier00889024003965
UDI-Public(01)00889024003965(10)P142565
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K150896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.02015.008
Device Lot NumberP142565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2019
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1